Advertisement

Regular and Chaotic Dynamics

, Volume 23, Issue 6, pp 720–734 | Cite as

Poisson Brackets after Jacobi and Plücker

  • Pantelis A. DamianouEmail author
Article

Abstract

We construct a symplectic realization and a bi-Hamiltonian formulation of a 3-dimensional system whose solution are the Jacobi elliptic functions. We generalize this system and the related Poisson brackets to higher dimensions. These more general systems are parametrized by lines in projective space. For these rank 2 Poisson brackets the Jacobi identity is satisfied only when the Plücker relations hold. Two of these Poisson brackets are compatible if and only if the corresponding lines in projective space intersect. We present several examples of such systems.

Keywords

Poisson structures Plücker relations 

MSC2010 numbers

53D17 37J35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adler, M., van Moerbeke, P., and Vanhaecke, P., Algebraic Integrability, Painlevé Geometry and Lie Algebras, Ergeb. Math. Grenzgeb. (3), vol. 47, Berlin: Springer, 2004.CrossRefzbMATHGoogle Scholar
  2. 2.
    Borisov, A.V. and Mamaev, I. S., Rigid Body Dynamics: Hamiltonian Methods, Integrability, Chaos, Izhevsk: R&C Dynamics, Institute of Computer Science, 2005 (Russian).zbMATHGoogle Scholar
  3. 3.
    Borisov, A.V. and Mamaev, I. S., Isomorphisms of Geodesic Flows on Quadrics, Regul. Chaotic Dyn., 2009, vol. 14, nos. 4–5, pp. 455–465.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Braden, H.W., Gorsky, A., Odesskii, A., and Rubtsov, V., Double-Elliptic Dynamical Systems from Generalized Mukai–Sklyanin Algebras, Nuclear Phys. B, 2002, vol. 633, no. 3, pp. 414–442.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Braden, H.W., Marshakov, A., Mironov, A., and Morozov, A., On Double-Elliptic Integrable Systems: 1. A Duality Argument for the Case of SU(2), Nuclear Phys. B, 2000, vol. 573, nos. 1–2, pp. 553–572.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Laurent-Gengoux, C., Pichereau, A., and Vanhaecke, P., Poisson Structures, Grundlehren Math. Wiss., vol. 347, Heidelberg: Springer, 2013.CrossRefzbMATHGoogle Scholar
  7. 7.
    Cushman, R.H. and Bates, L.M., Global Aspects of Classical Integrable Systems, 2nd ed., Basel: Birkhäuser, 2015.CrossRefzbMATHGoogle Scholar
  8. 8.
    Damianou, P.A., Nonlinear Poisson Brackets, PhD Thesis, Univ. of Arizona, Tucson, 1989, 107 pp.Google Scholar
  9. 9.
    Damianou, P.A., Transverse Poisson Structures of Coadjoint Orbits, Bull. Sci. Math., 1996, vol. 120, no. 2, pp. 195–214.MathSciNetzbMATHGoogle Scholar
  10. 10.
    Damianou, P.A., Sabourin, H., and Vanhaecke, P., Transverse Poisson Structures to Adjoint Orbits in Semisimple Lie Algebras, Pacific J. Math., 2007, vol. 232, no. 1, pp. 111–138.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dragović, V. and Gajić, B., On the Cases of Kirchhoff and Chaplygin of the Kirchhoff Equations, Regul. Chaotic Dyn., 2012, vol. 17, no. 5, pp. 431–438.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dubrovin, B.A., Theta-Functions and Nonlinear Equations, Russian Math. Surveys, 1981, vol. 36, no. 2, pp. 11–92; see also: Uspekhi Mat. Nauk, 1981, vol. 36, no. 2(218), pp. 11–80.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fairlie, D.B., An Elegant Integrable System, Phys. Lett. A, 1987, vol. 119, no. 9, pp. 438–440.MathSciNetCrossRefGoogle Scholar
  14. 14.
    Grabowski, J., Marmo, G., and Perelomov, A.M., Poisson Structures: Towards a Classification, Modern Phys. Lett. A, 1993, vol. 8, no. 18, pp. 1719–1733.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Joswig, M. and Theobald, Th., Polyhedral and Algebraic Methods in Computational Geometry, London: Springer, 2013.CrossRefzbMATHGoogle Scholar
  16. 16.
    Meyer, K. R., Jacobi Elliptic Functions from a Dynamical Systems Point of View, Amer. Math. Monthly, 2001, vol. 108, no. 8, pp. 729–737.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Nambu, Y., Generalized Hamiltonian Dynamics, Phys. Rev. D (3), 1973, vol. 7, pp. 2405–2412.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Odesskii, A.V. and Rubtsov, V.N., Polynomial Poisson Algebras with a Regular Structure of Symplectic Leaves, Theoret. and Math. Phys., 2002, vol. 133, no. 1, pp. 1321–1337; see also: Teoret. Mat. Fiz., 2002, vol. 133, no. 1, pp. 3–23.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Perelomov, A. M., Some Remarks on the Integrability of the Equations of Motion of a Rigid Body in an Ideal Fluid, Funct. Anal. Appl., 1981, vol. 15, no. 2, pp. 144–146; see also: Funktsional. Anal. i Prilozhen, 1981, vol. 15, no. 2, pp. 83–85.MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Sklyanin, E.K., Some Algebraic Structures Connected with the Yang–Baxter Equation, Funct. Anal. Appl., 1982, vol. 16, no. 4, pp. 263–270; see also: Funktsional. Anal. i Prilozhen., 1982, vol. 16, no. 4, pp. 27–34, 96.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Takhtajan, L., On Foundation of the Generalized Nambu Mechanics, Comm. Math. Phys., 1994, vol. 160, no. 2, pp. 295–315.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Vanhaecke, P., Integrable Systems in the Realm of Algebraic Geometry, 2nd ed., Lect. Notes Math., vol. 1638, Berlin: Springer, 2001.zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of CyprusNicosiaCyprus

Personalised recommendations